Illustrative CasesVentricular Tachycardia Induced by Propafenone Intoxication in a Pediatric PatientRosa, Margherita MD∗; Pappacoda, Serena MD∗; D'Anna, Carolina MD∗; Di Mita, Onorina MD∗; Ponticiello, Eduardo MD∗; Marzuillo, Pierluigi MD†; Tipo, Vincenzo MD∗Author Information From the ∗Emergency Department, Santobono Pediatric Hospital, Naples †Department of Woman, Child and of General and Specialized Surgery, Università degli Studi della Campania “Luigi Vanvitelli,” Via Luigi De Crecchio 2, Napoli, Italy. Disclosure: The authors declare no conflict of interest. Reprints: Pierluigi Marzuillo, MD, Department of Woman, Child and of General and Specialized Surgery, Università degli Studi della Campania “Luigi Vanvitelli,” Via Luigi De Crecchio 2, 80138 Napoli, Italy (e-mail: [email protected]). Pediatric Emergency Care: September 2019 - Volume 35 - Issue 9 - p e164-e168 doi: 10.1097/PEC.0000000000001346 Buy Metrics Abstract Unintentional poisonings are a global health problem frequently resulting in hospital admissions. Propafenone is a class 1C antiarrhythmic drug used in the second-line management of supraventricular and ventricular arrhythmias and, when unintentionally ingested, can lead to severe and life-threatening poisoning. We describe a case of a 3-year-old male patient unintentionally ingesting 300 mg (20 mg/kg) of propafenone and presenting with ventricular tachycardia with QT prolongation. Two boli of intravenous hypertonic sodium bicarbonate (total amount of 3 mEq/kg), followed by 3-hours continuous infusion of 1 mEq kg−1 h−1 sodium bicarbonate, were able to restore the clinical conditions of the patient. With this case report, we aim to highlight the existing challenge in the therapeutic management of propafenone intoxication that finds intravenous hypertonic bicarbonate to be a useful tool also in pediatric population. Copyright © 2017 Wolters Kluwer Health, Inc. All rights reserved.